MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 12/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during insertion into the eye the haptic broke off.There was patient contact and reportedly an adverse effect, injury or surgical intervention was required.No further details were provided.
 
Additional Manufacturer Narrative
Additional information: through follow up clarification and further information regarding the reported event was provided by the complaint reporter.The haptic broke off during insertion.It may have been distorted during loading; however, it was coming out of the cartridge just fine.As the haptics started to unfold, the back haptic floated away from the optic and was detached prior to manipulation.The lens had patient contact.It was fully implanted.The lens was removed and replaced with a back-up lens during the same procedure.No incision enlargement necessary.The patient is doing great.(b)(4).Note: based on the clarification/additional information received from the customer, this event no longer meets mdr reportability criteria.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6277153
Report Number9614546-2017-00048
Device Sequence Number393607
Product Code HQL
UDI-Device Identifier05050474552722
UDI-Public(01)05050474552722(17)190126
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/26/2019
Device Model NumberZCT225
Device Catalogue NumberZCT225U195
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/25/2017
Supplement Report FDA Received Date02/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE LOT# UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;